Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 253, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 28, 2010, 2:41 PM EDT for Dodge County, Telfair County, Wilcox County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2010, 2:41 PM EDT (18:41 UTC)
- Expired
- Jul 28, 2010, 3:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dodge County, GA, Telfair County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 94 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1694 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
620
WUUS52 KFFC 281841
SVRFFC
GAC091-271-315-281915-
/O.NEW.KFFC.SV.W.0253.100728T1841Z-100728T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EDT WED JUL 28 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DODGE COUNTY IN CENTRAL GEORGIA
SOUTHWESTERN TELFAIR COUNTY IN CENTRAL GEORGIA
EASTERN WILCOX COUNTY IN CENTRAL GEORGIA
* UNTIL 315 PM EDT
* AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ABBEVILLE TO RHINE TO JACKSONVILLE...MOVING EAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JACKSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3178 8307 3181 8310 3181 8314 3185 8319
3183 8324 3184 8328 3209 8343 3209 8318
3188 8292 3178 8287 3178 8298 3177 8302
TIME...MOT...LOC 1841Z 288DEG 6KT 3203 8329 3192 8316
3176 8300
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:30 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 28, 1:30 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 130 PM EDT WED JUL 28 2010 .SHORT TERM /TODAY THROUGH THURSDAY/... HEAT ADVISORY WILL BE CONTINUED FOR THE AREA ALONG AND SOUTH OF A LINE FROM MUSCOGEE COUNTY TO MORGAN COUNTY TO WILKES COUNTY. THE HEAT ADVISORY WILL NEED TO BE RE-EVALUATED FOR THURSDAY OVER CENTRAL AND EASTERN AREAS. UPPER RIDGE DRIFTING W THIS PERIOD BRINGING WEAK NW FLOW ALOFT OVER THE AREA. STILL A SURFACE TROUGH OVER PARTS OF CENTRAL GA. MOISTURE AND INSTABILITY SHOULD COMBINE FOR SCATTERED SHOWERS AND STORMS THIS AFTERNOON AND EVENING. SURFACE TROUGH CONTINUES OVER CENTRAL TO S GA FOR THURSDAY. A WEAK COLD FRONT WILL APPROACH N GA THURSDAY NIGHT. A WEAK SHORT WAVE IS FORECAST OVER N GA. MOISTURE AND INSTABILITY SHOULD AGAIN COMBINE FOR AFTERNOON AND EVENING SHOWERS AND STORMS. FORECAST HIGH TEMPERATURES 3-7 DEGREES ABOVE NORMAL TODAY AND ABOUT 4-8 DEGREES ABOVE NORMAL FOR THURSDAY. FORECAST LOW TEMPERATURES RUNNING SLIGHTLY ABOVE NORMAL TONIGHT AND THURSDAY NIGHT. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /FRIDAY THROUGH TUESDAY/... A WEAK COLD FRONT GETS INTO N GA FRIDAY WITH MINIMAL MOISTURE AND LITTLE OR NO DYNAMICS ASSOCIATED AND THEREFORE ONLY SMALL CHANCES FOR SHOWERS AND STORMS. UNCERTAIN ABOUT SATURDAY AS MODELS ARE DIFFERENT ON THE AMOUNT OF DRYING TO TAKE PLACE OVER THE AREA. SMALL POPS WILL BE OVER PORTIONS OF CENTRAL GA NEAR WHATS LEFT OF THE FRONT OR A SURFACE TROUGH. SUNDAY THROUGH TUESDAY LOOKS LIKE FAIRLY TYPICAL SUMMERTIME WEATHER WITH THE UPPER RIDGE JUST TO THE WEST OF THE AREA WITH HOT WEATHER CONTINUING ALONG WITH THE CHANCE FOR DIURNAL AFTERNOON AND EVENING CONVECTION. BDL && .AVIATION... SHRA/TSRA DEVELOPING THIS AFTERNOON WILL CONTINUE FOR THE NEXT FEW HOURS. HAVE INCLUDED VCTS AND TEMPO SHRA FOR THE METRO TAF SITES GIVEN THE PROXIMITY TO THE CONVECTION. OTHER SITES...HAVE CONTINUED CB IN THE CLOUD GROUP WITH TEMPO SHRA. HIGH PW VALUES INDICATE HEAVY RAIN IN THE STORMS...BUT AS THEY DRIFT SOUTHEAST THEY SHOULD BEGIN TO RAIN THEMSELVES OUT...HENCE INITIAL TEMPO ENDING TIME OF 20Z. WILL HAVE TO REEVALUATE THROUGH THE AFTERNOON. VFR OVERNIGHT...WITH A GENERAL REPEAT ON THURSDAY...THOUGH WITH SLIGHTLY LESS CONVECTIVE COVERAGE. NORTHWEST WINDS UNDER 10KT THROUGH THE PERIOD. ATL...CONFIDENCE...HIGH ON MOST ELEMENTS...EXCEPT MODERATE IN THE TIMING OF VCTS/SHRA END THIS AFTERNOON. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 97 73 98 73 99 / 30 20 30 20 20 ATLANTA 92 74 93 75 95 / 30 20 30 20 20 BLAIRSVILLE 87 70 89 68 90 / 30 20 50 20 20 CARTERSVILLE 93 72 93 72 96 / 30 20 30 20 20 COLUMBUS 97 75 98 77 98 / 30 20 30 20 20 GAINESVILLE 92 74 93 74 94 / 30 20 30 20 20 MACON 97 75 98 75 99 / 30 20 30 20 20 ROME 94 73 95 72 97 / 30 20 40 20 20 PEACHTREE CITY 92 72 94 72 95 / 30 20 30 20 20 VIDALIA 98 77 100 77 99 / 30 20 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK... HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAURENS... MACON...MARION...MONROE...MONTGOMERY...MORGAN...MUSCOGEE... PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... UPSON...WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX... WILKES...WILKINSON. &&
Hazardous weather outlook, Jul 28, 5:06 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 506 AM EDT WED JUL 28 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 506 AM EDT WED JUL 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE. .SYNOPSIS... DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS THE SOUTHEASTERN UNITED STATES AS A SUBTROPICAL HIGH STAYS ANCHORED OVER THE NORTHERN GULF COAST...AND A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDS FROM NORTHWEST TO SOUTHEAST ACROSS THE CAROLINAS. .PRIMARY HAZARDS... THUNDERSTORMS ARE EXPECTED TO PRODUCE FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN...MAINLY THIS AFTERNOON AND EVENING. .OTHER HAZARDS... HEAT INDICES OF 105 TO 110 DEGREES ALONG WITH WARM OVERNIGHT LOW TEMPERATURES AND HIGH HUMIDITY WILL CONTINUE TO RESULT IN AN ELEVATED RISK OF HEAT-RELATED ILLNESSES ACROSS MUCH OF CENTRAL GEORGIA. REFER TO THE LATEST HEAT ADVISORY STATEMENT FOR ADDITIONAL DETAILS. .DISCUSSION... MODERATE INSTABILITY WITH CAPES AROUND 1500 TO 2000 WILL GENERATE A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH THE GREATEST CHANCE ACROSS EASTERN GEORGIA IN CLOSEST PROXIMITY TO THE BOUNDARY OVER SOUTH CAROLINA. WEAK UPPER LEVEL WINDS AND HIGH ATMOSPHERIC MOISTURE CONTENT WILL LEAD TO A FEW SLOW MOVING LOCALLY HEAVY RAIN PRODUCING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS AND DANGEROUSLY HIGH HEAT INDICES ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 28, 1:42 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 142 PM EDT WED JUL 28 2010 GAZ108-281815- 142 PM EDT WED JUL 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WILCOX COUNTY UNTIL 215 PM EDT... AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER POPE CITY...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WILCOX COUNTY THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLEASANT VIEW...POPE CITY...SEVILLE...PINEVIEW... PITTS...ROCHELLE...ANTIOCH CHURCH...OWENSBORO AND BROWNING. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 28, 2:07 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 207 PM EDT WED JUL 28 2010 GAZ108-281830- 207 PM EDT WED JUL 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WILCOX COUNTY UNTIL 230 PM EDT... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ANTIOCH CHURCH...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WILCOX COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ANTIOCH CHURCH...OWENSBORO...ABBEVILLE AND BROWNING. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 28, 2:29 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 229 PM EDT WED JUL 28 2010 GAZ108>110-281900- 229 PM EDT WED JUL 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WILCOX... TELFAIR AND DODGE COUNTIES UNTIL 300 PM EDT... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BROWNING...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WILCOX...TELFAIR AND DODGE COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ANTIOCH CHURCH... OWENSBORO...BROWNING...ABBEVILLE...RHINE...FIVE POINTS... TEMPERANCE...CHINA HILL AND MILAN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:10 PM EDT | Excessive Heat Watch | FFC | Bleckley, Crisp, Dodge, Dooly, Emanuel, Johnson and 11 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.